Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 322, NWS Wichita, KS

June 16, 2008Russell County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2008, 8:29 AM CDT for Russell County, Kansas. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 8:29 AM CDT (13:29 UTC)
Expired
Jun 16, 2008, 8:53 AM CDT
In force
24 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Russell County, KS

The radar

The Grand Island radar (KUEX), 159 km from the middle of the area, began a volume at 13:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 8:35 AM CDTHAIL 0.88Gorham, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:24 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 1.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-253 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 161329
SVRICT
KSC167-161430-
/O.NEW.KICT.SV.W.0322.080616T1329Z-080616T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUSSELL COUNTY IN CENTRAL KANSAS.

* UNTIL 930 AM CDT.

* AT 828 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED NEAR GORHAM...OR 9 MILES WEST OF RUSSELL...AND MOVING EAST
  AT 28 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  BUNKER HILL...DORRANCE...GORHAM...RUSSELL...RUSSELL AIRPORT...
  WILSON LAKE.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

LAT...LON 3903 9850 3876 9849 3882 9905 3885 9905
      3886 9904 3900 9904 3901 9904
TIME...MOT...LOC 1329Z 271DEG 24KT 3891 9901

$$

KRC
2 follow-up statements
000 
WWUS53 KICT 161338
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 AM CDT MON JUN 16 2008

KSC167-161430-
/O.CON.KICT.SV.W.0322.000000T0000Z-080616T1430Z/
RUSSELL KS-
839 AM CDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
RUSSELL COUNTY UNTIL 930 AM CDT...

AT 838 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
RUSSELL...MOVING EAST AT 28 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR RUSSELL BY 850 AM CDT.
  NEAR BUNKER HILL BY 905 AM CDT.
  NEAR DORRANCE BY 920 AM CDT.

THE TOWNS OF RUSSELL AIRPORT AND WILSON LAKE ARE ALSO IN THE PATH OF
THIS DANGEROUS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3903 9850 3876 9849 3882 9905 3885 9905
      3886 9904 3900 9904 3901 9904
TIME...MOT...LOC 1339Z 271DEG 24KT 3891 9892

$$

KRC
000 
WWUS53 KICT 161353
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
853 AM CDT MON JUN 16 2008

KSC167-161403-
/O.CAN.KICT.SV.W.0322.000000T0000Z-080616T1430Z/
RUSSELL KS-
853 AM CDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RUSSELL COUNTY HAS
BEEN CANCELLED...

AT 847 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT
MONDAY MORNING FOR SOUTHEASTERN KANSAS.

LAT...LON 3903 9850 3876 9849 3882 9905 3885 9905
      3886 9904 3900 9904 3901 9904
TIME...MOT...LOC 1353Z 271DEG 24KT 3891 9880

$$

KRC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:43 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 16, 6:43 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
643 AM CDT MON JUN 16 2008

.AVIATION...12Z TAF ISSUANCE

THE MAIN CONCERN WITH THIS TAF ISSUANCE IS THE POTENTIAL FOR
THUNDERSTORMS THIS MORNING AND THE CEILING HEIGHTS.

LATEST RADAR LOOP WAS SHOWING QUITE A BIT OF CONVECTION CONTINUING
TO PROPAGATE THROUGH SOUTH CENTRAL AND SOUTHEAST KANSAS WITH MORE
CONVECTION IN NORTHWEST KANSAS NOW STARTING TO MOVE TOWARDS
CENTRAL KANSAS. THIS ACTIVITY SHOULD BEGIN TO WANE AS THE MORNING
WEARS ON. LATEST SURFACE ANALYSIS SHOWING QUITE A BIT OF VARIABILITY
IN THE CEILINGS WITH THE LOWEST OCCURRING AT GREAT BEND AND PRATT
WHERE THEY ARE IN THE IFR/LIFR CATEGORY. CEILING HEIGHTS WILL BE THE
MOST DIFFICULT CHALLENGE TODAY SINCE WE MAY HAVE SOME AREAS OF
SUBSIDENCE AROUND. WE ARE PLAYING THE CONSERVATIVE ROUTE IN THE
MORNING WITH CEILINGS RANGING FROM 1500-2500FT THEN GOING WITH VFR
DURING THE REMAINDER OF THE FORECAST.

COX

&&

.PREV DISCUSSION... /ISSUED 310 AM CDT MON JUN 16 2008/

DISCUSSION...
THE MAIN FORECAST CONCERNS WILL DEAL WITH HEAVY RAINFALL
POTENTIAL FOR SOUTHEAST KANSAS TODAY...FOLLOWED BY TRACK/EVOLUTION OF
POSSIBLE MESOSCALE THUNDERSTORM COMPLEXES FOR LATE TONIGHT AND
AGAIN ON WEDNESDAY NIGHT.

TDY-TONIGHT
LATEST RADAR IMAGERY SHOWS A COMPLEX OF THUNDERSTORMS IN NORTHEAST
OKLAHOMA EARLY THIS MORNING...WITH ADDITIONAL DEVELOPMENT ALONG THE
850MB FRONT IN CENTRAL KANSAS AS LOCAL PROFILERS SHOW DECENT
CONVERGENCE INTO THAT BOUNDARY. ISENTROPIC LIFT IN THE 310-315K
LAYER SHOULD CAUSE THE PRECIP ACTIVITY TO EXPAND AND MID-LEVEL WINDS
WILL STEER THE ACTIVITY INTO SOUTHEAST KANSAS DURING THE MORNING
HOURS. WE WILL EXTEND THE FLOOD WATCH FOR SOUTHEAST KANSAS TO COVER
THE POSSIBLE HEAVY RAINFALL FROM THIS MCS...AS PRECIPITABLE WATER
VALUES REMAIN HIGH. OTHERWISE...LOW LEVEL EASTERLY UPSLOPE FLOW
SHOULD CAUSE MORE STORMS TO DEVELOP OVER EASTERN COLORADO LATER
TODAY. THIS ACTIVITY COULD CONGEAL INTO A MCS AND TRACK SOUTHEAST
OVERNIGHT ALONG THE INSTABILITY AXIS. THE MCS MIGHT CLIP PORTIONS OF
SOUTHERN KANSAS TONIGHT BUT EXPECTING THE BULK OF THE ACTIVITY TO
AFFECT LOCATIONS SOUTH OF KANSAS. COOLER AIR WILL SPREAD SOUTHWARD
ACROSS KANSAS TODAY WITH LOW CLOUDS LINGERING OVER CENTRAL/SOUTH
CENTRAL KANSAS. THIS WILL RESULT IN COOLER THAN NORMAL HIGHS FOR A
CHANGE.

TUE-WED
BELOW NORMAL DAYTIME HIGHS ARE EXPECTED TO CONTINUE FOR THIS PERIOD
WITH EASTERLY FLOW. PRECIP CHANCES COULD LINGER OVER SOUTHERN KANSAS
FOR TUESDAY MORNING BUT PRECIP CHANCES THEREAFTER ARE UNCERTAIN
UNTIL NEXT IMPULSE ARRIVES LATE WEDNESDAY INTO THURSDAY.

EXTENDED: THU-SUN
NORTHWEST FLOW REGIME IN THE MID-UPPER LEVELS WILL PERSIST ACROSS
THE CENTRAL PLAINS...WITH A FEW EMBEDDED SHORT WAVES TRACKING
SOUTHEAST AND SETTING OFF ROUNDS OF THUNDERSTORM ACTIVITY. MEDIUM
RANGE MODELS ARE IN DECENT AGREEMENT WITH A MCS MATERIALIZING
ACROSS NEBRASKA WEDNESDAY NIGHT AND TRACKING IT SOUTHEAST INTO
KANSAS ON THURSDAY.

JAKUB

AVIATION...
LOW CLOUDS WILL DEVELOP OVER THE CENTRAL KANSAS TERMINALS DURING THE
MORNING HOURS...AND COULD LINGER INTO THE AFTERNOON TIME FRAME.
OTHERWISE A COMPLEX OF THUNDERSTORMS WILL SLIDE SLOWLY TO THE
SOUTHEAST EARLY THIS MORNING...AND SHOULD AFFECT SLN/CNU TERMINALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77  62  80  61 /  30  20  20  20
HUTCHINSON      77  61  80  61 /  30  20  20  20
NEWTON          77  61  80  60 /  40  20  20  10
ELDORADO        77  60  80  58 /  50  20  20  10
WINFIELD-KWLD   79  63  80  61 /  30  30  30  20
RUSSELL         77  58  80  58 /  20  20  20  20
GREAT BEND      76  59  80  59 /  20  20  20  20
SALINA          79  60  80  61 /  40  10  10  10
MCPHERSON       78  61  80  60 /  30  20  20  10
COFFEYVILLE     79  61  79  59 /  90  20  30  10
CHANUTE         77  58  79  58 /  90  10  20  10
IOLA            77  57  79  58 /  80  10  20  10
PARSONS-KPPF    77  60  79  59 /  90  20  30  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ070>072-094>096-
098>100.

&&
Hazardous weather outlook, Jun 16, 5:09 AM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
509 AM CDT MON JUN 16 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
509 AM CDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG OR SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
MORNING FROM CENTRAL KANSAS INTO SOUTHEAST KANSAS...HOWEVER THE
MAIN RISK WILL BE HEAVY RAINFALL AND FLOODING POTENTIAL DUE TO
TRAINING THUNDERSTORM ACTIVITY. A FLOOD WATCH IS IN AFFECT THROUGH
THIS AFTERNOON OVER SOUTHEAST KANSAS WHERE GROUND SOILS ARE NEARLY
SATURATED...PLEASE REFER TO THE LATEST FLOOD WATCH FOR MORE
DETAILS.

MORE THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER EASTERN COLORADO
AND WESTERN KANSAS LATER THIS AFTERNOON AND EVENING. THIS ACTIVITY
IS EXPECTED TO MERGE INTO A COMPLEX OF THUNDERSTORMS AND TRACK
SOUTHEAST OVERNIGHT. THIS COMPLEX OF THUNDERSTORMS COULD AFFECT
PORTIONS OF SOUTH CENTRAL KANSAS LATE TONIGHT...WITH DAMAGING
WINDS BEING THE MAIN HAZARD.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS COULD LINGER OVER SOUTHERN KANSAS
TUESDAY MORNING...ALONG WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE.
ONCE AGAIN MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN
COLORADO IN THE LATE AFTERNOON HOURS...AND THEN TRACK SOUTHEAST
TOWARDS SOUTH CENTRAL KANSAS LATE TUESDAY NIGHT.

THE BETTER CHANCES FOR THUNDERSTORMS WILL COME ON WEDNESDAY NIGHT
INTO THURSDAY...AS A UPPER LEVEL WEATHER SYSTEM MOVES INTO THE
CENTRAL PLAINS. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE ALONG
WITH MORE HEAVY RAINFALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ

In the hours before

Special weather statement, Jun 16, 4:17 AM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
417 AM CDT MON JUN 16 2008

KSZ069-070-161015-
BUTLER-GREENWOOD-
417 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER AND GREENWOOD COUNTIES...

AT 414 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES NORTHEAST OF EL DORADO...AND MOVING SOUTHEAST AT 16 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Jun 16, 4:53 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
453 AM CDT MON JUN 16 2008

KSZ052-053-069-070-161100-
BUTLER-CHASE-GREENWOOD-MARION-
453 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...CHASE...GREENWOOD AND MARION COUNTIES...

AT 448 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CEDAR POINT...OR 13 MILES SOUTHWEST OF
COTTONWOOD FALLS...AND MOVING SOUTHEAST AT 16 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KRC
Special weather statement, Jun 16, 4:54 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
454 AM CDT MON JUN 16 2008

KSZ094-095-098-099-161100-
CHAUTAUQUA-ELK-MONTGOMERY-WILSON-
454 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA...ELK...MONTGOMERY AND WILSON
COUNTIES...

AT 453 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HOWARD...OR 24 MILES NORTH OF SEDAN...AND
MOVING SOUTHEAST AT 16 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

KRC
Special weather statement, Jun 16, 5:52 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
552 AM CDT MON JUN 16 2008

KSZ070>072-095-096-161145-
ALLEN-GREENWOOD-NEOSHO-WILSON-WOODSON-
552 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ALLEN...GREENWOOD...NEOSHO...WILSON AND WOODSON
COUNTIES...

AT 547 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF KINCAID...OR 13 MILES
NORTHEAST OF IOLA...AND MOVING SOUTHEAST AT 26 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Jun 16, 5:56 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
556 AM CDT MON JUN 16 2008

KSZ052-068-069-161200-
BUTLER-HARVEY-MARION-
556 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUTLER...HARVEY AND MARION COUNTIES...

AT 551 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GOESSEL...OR 11 MILES NORTH OF NEWTON...
AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC
Special weather statement, Jun 16, 8:12 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 AM CDT MON JUN 16 2008

KSZ032-161415-
RUSSELL-
812 AM CDT MON JUN 16 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR RUSSELL COUNTY...

AT 808 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VICTORIA...OR 8 MILES
NORTHEAST OF HAYS...AND MOVING EAST AT 22 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

KRC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:55 PM CDTSevere Thunderstorm WarningICTHarper, Kingman65 min
Jun 15, 8:42 PM CDTSevere Thunderstorm WarningICTHarper, Kingman63 min
Jun 15, 8:48 PM CDTFlash Flood WarningICTHarper, Kingman3 hr
Jun 15, 8:51 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner54 min
Jun 15, 9:20 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
Jun 15, 9:36 PM CDTSevere Thunderstorm WarningICTHarper54 min
Jun 15, 9:58 PM CDTAreal Flood WarningICTSedgwick, Sumner2 hr
Jun 15, 10:28 PM CDTSevere Thunderstorm WarningICTHarper35 min
Jun 15, 10:31 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick35 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningICTCowley, Sumner45 min
Jun 16, 1:13 AM CDTSevere Thunderstorm WarningICTLabette, Montgomery36 min
Jun 16, 7:52 AM CDTAreal Flood WarningICTButler5 hr
Jun 16, 9:12 AM CDTSevere Thunderstorm WarningICTBarton, Rice36 min
Jun 16, 9:26 AM CDTSevere Thunderstorm WarningICTBarton64 min
Jun 16, 10:31 AM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more5 hr
Jun 16, 10:57 AM CDTAreal Flood WarningICTReno5 hr
Jun 16, 11:20 AM CDTSevere Thunderstorm WarningICTKingman, Reno55 min
Jun 16, 11:35 AM CDTAreal Flood WarningICTHarvey, Sedgwick5 hr
Jun 16, 12:19 PM CDTAreal Flood WarningICTKingman6 hr
Jun 16, 12:48 PM CDTSevere Thunderstorm WarningICTHarper, Sumner57 min
Jun 16, 1:13 PM CDTAreal Flood WarningICTCowley, Harper, Sumner5 hr
Jun 16, 3:29 PM CDTAreal Flood WarningICTButler, Chautauqua, Cowley, Elk, Greenwood, Labette and 2 more8 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.